22 . October , 2018 - Monday
Check todays hot topics or new products

Find a Drug: Advanced

Please Sign in or Register

All about: Guaifenesin/Phenylephrine/Pyrilamine

Big Image
Generic Name: Guaifenesin/Phenylephrine/Pyrilamine Tablets (gwye-FEN-e-sin/fen-ill-EF-rin/peer-IL-a-meen)
Brand Name: Ryna-12X

Guaifenesin/Phenylephrine/Pyrilamine is used for:

Relieving symptoms of sinus congestion, runny nose, sneezing, and throat and airway irritation due to colds, upper respiratory infections, and allergies. It may also be used for conditions as determined by your doctor.

Guaifenesin/Phenylephrine/Pyrilamine is an expectorant, decongestant, and antihistamine combination. The expectorant loosens mucus and lung secretions in the chest and makes coughs more productive. The decongestant works by constricting blood vessels and reducing swelling in the nasal passages, making it easier to breathe. The antihistamine works by blocking the action of histamine, which helps reduce symptoms such as watery eyes and sneezing.

Do NOT use Guaifenesin/Phenylephrine/Pyrilamine if:

  • you are allergic to any ingredient in Guaifenesin/Phenylephrine/Pyrilamine
  • you have severe high blood pressure, severe heart blood vessel disease, rapid heartbeat, or severe heart problems
  • you are unable to urinate or are having an asthma attack
  • you take sodium oxybate (GHB) or you have taken furazolidone or a monoamine oxidase (MAO) inhibitor (eg, phenelzine) within the last 14 days

Contact your doctor or health care provider right away if any of these apply to you.

Before using Guaifenesin/Phenylephrine/Pyrilamine :

Some medical conditions may interact with Guaifenesin/Phenylephrine/Pyrilamine . Tell your doctor or pharmacist if you have any medical conditions, especially if any of the following apply to you:

  • if you are pregnant, planning to become pregnant, or are breast-feeding
  • if you are taking any prescription or nonprescription medicine, herbal preparation, or dietary supplement
  • if you have allergies to medicines, foods, or other substances
  • if you have a fast, slow, or irregular heartbeat
  • if you have a history of adrenal gland problems (eg, adrenal gland tumor); heart problems; high blood pressure; diabetes; asthma; lung problems (eg, emphysema); blood vessel problems; stroke; glaucoma; a blockage of your bladder, stomach, or intestines; ulcers; trouble urinating; an enlarged prostate or other prostate problems; seizures; or an overactive thyroid

Some MEDICINES MAY INTERACT with Guaifenesin/Phenylephrine/Pyrilamine . Tell your health care provider if you are taking any other medicines, especially any of the following:

  • Beta-blockers (eg, propranolol), catechol-O-methyltransferase (COMT) inhibitors (eg, tolcapone), furazolidone, indomethacin, MAO inhibitors (eg, phenelzine ), sodium oxybate (GHB), or tricyclic antidepressants (eg, amitriptyline) because side effects of Guaifenesin/Phenylephrine/Pyrilamine may be increased
  • Digoxin or droxidopa because risk of irregular heartbeat or heart attack may be increased
  • Bromocriptine or hydantoins (eg, phenytoin) because side effects may be increased by Guaifenesin/Phenylephrine/Pyrilamine
  • Guanadrel, guanethidine, mecamylamine, methyldopa, or reserpine because effectiveness may be decreased by Guaifenesin/Phenylephrine/Pyrilamine

This may not be a complete list of all interactions that may occur. Ask your health care provider if Guaifenesin/Phenylephrine/Pyrilamine may interact with other medicines that you take. Check with your health care provider before you start, stop, or change the dose of any medicine.

How to use Guaifenesin/Phenylephrine/Pyrilamine :

Use Guaifenesin/Phenylephrine/Pyrilamine as directed by your doctor. Check the label on the medicine for exact dosing instructions.

  • Guaifenesin/Phenylephrine/Pyrilamine may be taken with or without food.
  • If you miss a dose of Guaifenesin/Phenylephrine/Pyrilamine , take it as soon as possible. If it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not take 2 doses at once.

Ask your health care provider any questions you may have about how to use Guaifenesin/Phenylephrine/Pyrilamine .

Important safety information:

  • Guaifenesin/Phenylephrine/Pyrilamine may cause dizziness, drowsiness, or blurred vision. Do not drive, operate machinery, or do anything else that could be dangerous until you know how you react to Guaifenesin/Phenylephrine/Pyrilamine . Using Guaifenesin/Phenylephrine/Pyrilamine alone, with certain other medicines, or with alcohol may lessen your ability to drive or perform other potentially dangerous tasks.
  • Do not take diet or appetite control medicines while you are taking Guaifenesin/Phenylephrine/Pyrilamine without checking with your doctor.
  • Guaifenesin/Phenylephrine/Pyrilamine contains phenylephrine. Before you begin taking any new prescription or nonprescription medicine, read the ingredients to see if it also contains phenylephrine. If it does or if you are uncertain, contact your doctor or pharmacist.
  • Do NOT exceed the recommended dose or take Guaifenesin/Phenylephrine/Pyrilamine for longer than prescribed without checking with your doctor.
  • If your symptoms do not improve within 5 to 7 days or if they become worse, check with your doctor.
  • Guaifenesin/Phenylephrine/Pyrilamine may cause increased sensitivity to the sun. Avoid exposure to the sun, sunlamps, or tanning booths until you know how you react to Guaifenesin/Phenylephrine/Pyrilamine . Use a sunscreen or protective clothing if you must be outside for a prolonged period.
  • If you are scheduled for allergy skin testing, do not take Guaifenesin/Phenylephrine/Pyrilamine for several days before the test because it may decrease your response to the skin tests.
  • Before you have any medical or dental treatments, emergency care, or surgery, tell the doctor or dentist that you are using Guaifenesin/Phenylephrine/Pyrilamine .
  • Use Guaifenesin/Phenylephrine/Pyrilamine with caution in the ELDERLY because they may be more sensitive to its effects.
  • Caution is advised when using Guaifenesin/Phenylephrine/Pyrilamine in CHILDREN because they may be more sensitive to its effects.
  • PREGNANCY and BREAST-FEEDING: If you become pregnant while taking Guaifenesin/Phenylephrine/Pyrilamine , discuss with your doctor the benefits and risks of using Guaifenesin/Phenylephrine/Pyrilamine during pregnancy. It is unknown if Guaifenesin/Phenylephrine/Pyrilamine is excreted in breast milk. Do not breast-feed while taking Guaifenesin/Phenylephrine/Pyrilamine .

Possible side effects of Guaifenesin/Phenylephrine/Pyrilamine :

All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome:

Constipation; diarrhea; dizziness; drowsiness; excitability; headache; loss of appetite; nausea; nervousness or anxiety; trouble sleeping; upset stomach; vomiting; weakness.

Seek medical attention right away if any of these SEVERE side effects occur:

Severe allergic reactions (rash; hives; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); difficulty urinating or inability to urinate; fast or irregular heartbeat; hallucinations; seizures; severe dizziness, lightheadedness, or headache; tremor; trouble sleeping; vision changes.

This is not a complete list of all side effects that may occur. If you have questions or need medical advice about side effects, contact your doctor or health care provider. You may report side effects to the FDA at 1-800-FDA-1088 (1-800-332-1088) or at http://www.fda.gov/medwatch.

If OVERDOSE is suspected:

Contact 1-800-222-1222 (the American Association of Poison Control Centers), your local poison control center (http://www.aapcc.org/findyour.htm), or emergency room immediately. Symptoms may include blurred vision; confusion; hallucinations; seizures; severe dizziness, lightheadedness, or headache; severe drowsiness; unusually fast, slow, or irregular heartbeat; vomiting.

Proper storage of Guaifenesin/Phenylephrine/Pyrilamine :

Store Guaifenesin/Phenylephrine/Pyrilamine at room temperature, between 68 and 77 degrees F (20 and 25 degrees C). Store away from heat, moisture, and light. Do not store in the bathroom. Keep Guaifenesin/Phenylephrine/Pyrilamine out of the reach of children and away from pets.

General information:

  • If you have any questions about Guaifenesin/Phenylephrine/Pyrilamine , please talk with your doctor, pharmacist, or other health care provider.
  • Guaifenesin/Phenylephrine/Pyrilamine is to be used only by the patient for whom it is prescribed. Do not share it with other people.
  • If your symptoms do not improve or if they become worse, check with your doctor.

This information is a summary only. It does not contain all information about Guaifenesin/Phenylephrine/Pyrilamine . If you have questions about the medicine you are taking or would like more information, check with your doctor, pharmacist, or other health care provider.

Issue Date: September 5, 2007
Database Edition 07.3.1.003
Copyright © 2007 Wolters Kluwer Health, Inc.

Recent Drug Updates at DrugIndexOnline:





Anuprep HC Rectal Anuprep HC Rectal
Some commonly used brand names are: In the U.S.— Anucort-HC 4 Anu-Med HC 4 Anuprep HC 4 Anusol-HC 4 Anutone-HC 4 Anuzone-HC 4 Cort-Dome 4 Cortenema 3 Cortifoam 4 Hemril-HC Uniserts 4 Hemorrhoidal HC 4 Proctocort 4 Proctosol-HC 4 Rectasol-HC 4 In Canada— Betnesol 1 Cortenema 3 Cort more...

brompheniramine, dextromethorphan, and pseudoephedrine brompheniramine, dextromethorphan, and pseudoephedrine
Generic Name: brompheniramine, dextromethorphan, and pseudoephedrine (brom fen EER a meen, dex troe me THOR fan, soo doe e FED rin) Brand Names: Anaplex DM, Bromadine-DM, Bromfed DM, Dimetane DX, Liquiphed DM, Myphetane DX, Myphetane DX Cough What is brompheniramine, dextromethorphan, and more...

Erythromycin, Benzoyl peroxide Erythromycin, Benzoyl peroxide
Generic name: Erythromycin, Benzoyl peroxide Brand names: Benzamycin Why is Erythromycin, Benzoyl peroxide prescribed? A combination of the antibiotic erythromycin and the antibacterial agent benzoyl peroxide, Benzamycin is effective in stopping the bacteria that cause acne and in reducing acne more...

Imodium Imodium
Some commonly used brand names are: In the U.S.— Imodium Imodium A-D Imodium A-D Caplets Kaopectate II Maalox Anti-Diarrheal Pepto Diarrhea Control In Canada— Apo-Loperamide Diarr-Eze Imodium Loperacap Nu-Loperamide PMS-Loperamide Rho-Loperamide Generic name product may be availa more...

Nasalcrom Nasalcrom
Generic name: Brand names: Intal, Nasalcrom Why is Nasalcrom prescribed? Intal contains the antiasthmatic/antiallergic medication cromolyn sodium. Different forms of the drug are used to manage bronchial asthma, to prevent asthma attacks, and to prevent and treat seasonal and chronic allergies. more...

Nolvadex Nolvadex
Generic name: Tamoxifen citrate Brand names: Nolvadex Why is Nolvadex prescribed? Nolvadex, an anticancer drug, is given to treat breast cancer. It also has proved effective when cancer has spread to other parts of the body. Nolvadex is most effective in stopping the kind of breast cancer that t more...

Pentamidine Isethionate Pentamidine Isethionate
Pronouncation: (pen-TAM-ih-deen ice-uh-THIGH-uh-nate) Class: Antiprotozoal Trade Names: NebuPent - Aerosol 300 mg Trade Names: Pentacarinat - Injection 300 mg Trade Names: Pentam 300 - Injection 300 mg Mechanism of Action Pharmacology Mechanism of action not fully understood. Interferes with more...

Prazosin hydrochloride Prazosin hydrochloride
Generic name: Prazosin hydrochloride Brand names: Minipress Why is Prazosin hydrochloride prescribed? Minipress is used to treat high blood pressure. It is effective used alone or with other high blood pressure medications such as diuretics or beta-blocking medications (drugs that ease heart con more...